# SDR AALA202111307170

- Difficulty date: November 16, 2021
- Submitted: November 30, 2021
- Operation: Air carrier
- Aircraft: N167US
- Make and model: Airbus A321-211
- Aircraft serial: 1442
- Aircraft time: 67,545 hours, 25,460 cycles
- System (JASC): 4990 · APU Oil System
- Part: Apu
- Part number: 38007081
- Part serial: P3282
- Condition: Leaking
- Location: Zone 100
- Part time: 41,407 hours, 17,679 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS GROUNDED: DURING CLIMB OUT FLIGHT ATTENDANT IN AFT CABIN SMELLED STRONG ODOR. THE "DIRTY SOCK SMELL". THE SMELL DISSIPATED WITHIN 5 MINUTES. FORWARD FLIGHT ATTENDANT HAD FAINT LITTLE SMELL. APU WAS OFF FOR TAKEOFF. THE ODOR WAS ALSO PRESENT  ON THE DESCENT. IN THE CABIN AND COCKPIT. DIRTY SOCK SMELL VERY STRONG. MAINTENANCE FOUND OIL AT THE APU INLET PLENUM AND DETERMINED THAT THE APU WAS THE SOURCE OF THE ODOR.  MAINTENANCE ACCOMPLISHED TASK CARD 26L00021002. NO EVIDENCE OF LEAKS NOTED. PER TASK CARD 26L00021002 MAINTENANCE ACCOMPLISHED TASK CARD 26L00021004 DECONTAMINATION OF THE ENVIRONMENTAL CONTROL SYSTEM WITH NO ODOR PRESENT DURING CHECK.
